Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 302, NWS Memphis, TN

October 2, 201410 counties in Mississippi; Hardeman County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Oct 2, 2014, 11:28 PM CDT for 10 counties in Mississippi; Hardeman County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2014, 11:28 PM CDT (04:28 UTC)
Expired
Oct 3, 2014, 12:15 AM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Pontotoc County, MS, Tippah County, MS, Union County, MS, Yalobusha County, MS, Hardeman County, TN

The radar

The Columbus AFB radar (KGWX), 107 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 3, 12:05 AM CDTTSTM WND DMGNew Albany, MSLARGE TREES DOWN AND BLOCKING ROAD ON CR-59 OFF 30 WEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 5:48 PM CDTTornado WatchSPC8 hr
Oct 2, 10:11 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 4.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2607 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
3.0
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WUUS54 KMEG 030428
SVRMEG
MSC009-013-017-071-093-107-115-139-145-161-TNC069-030515-
/O.NEW.KMEG.SV.W.0302.141003T0428Z-141003T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 PM CDT THU OCT 2 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1215 AM CDT

* AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  MICHIGAN CITY TO 7 MILES NORTHEAST OF BETHLEHEM TO 6 MILES
  SOUTHEAST OF SCOBEY...OR ALONG A LINE EXTENDING FROM 19 MILES
  NORTHEAST OF HOLLY SPRINGS TO 12 MILES EAST OF WALL DOXEY STATE
  PARK TO GRENADA...AND MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE
  MOUNTAIN...RIPLEY...CANAAN...GRAVESTOWN...LAMAR...MICHIGAN CITY...
  BETHLEHEM...HOLLY SPRINGS...ETTA...KEOWNVILLE...NEW ALBANY...NEW
  HARMONY...PINEDALE AND BURGESS.

 THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.

&&

LAT...LON 3386 8952 3386 8977 3389 8978 3390 8992
      3465 8952 3500 8943 3501 8884 3450 8885
      3373 8919 3372 8950
TIME...MOT...LOC 0428Z 270DEG 49KT 3501 8927 3464 8924
          3385 8982

$$
1 follow-up statement
020 
WWUS54 KMEG 030515
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1215 AM CDT FRI OCT 3 2014

MSC009-013-017-071-093-107-115-139-145-161-TNC069-030525-
/O.EXP.KMEG.SV.W.0302.000000T0000Z-141003T0515Z/
BENTON MS-YALOBUSHA MS-UNION MS-TIPPAH MS-PONTOTOC MS-PANOLA MS-
MARSHALL MS-LAFAYETTE MS-CHICKASAW MS-CALHOUN MS-HARDEMAN TN-
1215 AM CDT FRI OCT 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN
HARDEMAN...CALHOUN...WESTERN CHICKASAW...LAFAYETTE...EASTERN
MARSHALL...SOUTHEASTERN PANOLA...WESTERN PONTOTOC...TIPPAH...UNION...
YALOBUSHA AND BENTON COUNTIES HAS EXPIRED...

AT 1215 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

.SEND YOUR STORM REPORTS TO US ON TWITTER USING AT NWSMEMPHIS...POST
TO OUR NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.

LAT...LON 3386 8952 3386 8977 3389 8978 3390 8992
      3465 8952 3500 8943 3501 8884 3450 8885
      3373 8919 3372 8950
TIME...MOT...LOC 0428Z 270DEG 49KT 3501 8927 3464 8924
          3385 8982

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 6:27 PM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Oct 2, 6:27 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
627 PM CDT THU OCT 2 2014

.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 353 PM CDT THU OCT 2 2014/

DISCUSSION...

CURRENTLY... SCATTERED SHOWERS AND THUNDERSTORMS DRIVEN BY WAA
CONTINUE TO MOVE THROUGH THE MIDSOUTH. A COLD FRONT STRETCHES FROM
NORTHERN MISSOURI TO SOUTH TEXAS AND WILL CONTINUE TO PROGRESS
EASTWARD TOWARDS THE CENTRAL AND SOUTHERN MISSISSIPPI VALLEY. FLOW
IS SOUTHERLY AHEAD OF THE FRONT...PULLING UP WARM...
MOIST...UNSTABLE AIR INTO THE MIDSOUTH FROM THE GULF OF MEXICO.
CLOUDS AND SHOWERS HAVE CREATED A BROAD RANGE OF TEMPERATURES
THROUGH THE MIDSOUTH. AS OF 3PM...MEMPHIS WAS AT 90 DEGREES DUE
TO A BREAK IN CLOUD COVER...WHEREAS OXFORD MISSISSIPPI WAS ONLY
AT 73 DEGREES DUE TO A NEARBY THUNDERSTORM. DEWPOINTS ARE PEAKING
IN THE LOW 70S AREA WIDE.

STORMS HAVE ALREADY BEGAN TO DEVELOP ALONG THE FRONT FURTHER WEST
IN NW AR...EASTERN OK AND SOUTHERN MO. EXPECT STORMS TO CONTINUE
TO DEVELOP AS THE FRONT MOVES EAST INTO A MORE UNSTABLE
ATMOSPHERE. MOST OF THE MODELS HAVE REDUCED CAPE VALUES TO BETWEEN
800-1500 J/KG AS THE FRONT NEARS...EXCEPT THE NAM WHICH DEPICTS
CAPE VALUES WELL IN EXCESS OF 2000 J/KG OVER NW MISSISSIPPI. 0-6
KM BULK SHEAR VALUES WILL BE NEAR 40 KTS AREA WIDE WITH 0-3 KM
LAPSE RATES AS STEEP AS 5.5 C/KM. INCREASING CLOUD COVER DUE TO
WAA WILL SERVE AS A HINDRANCE TO SEVERE WEATHER TONIGHT. THE GFS
IS MORE AGGRESSIVE WITH THE WAA SHOWERS AND STORMS AND NOT
CLEARING OUT BEFORE THE FRONT APPROACHES...WHILE THE NAM...
HRRR...AND EURO CLEAR OUT DURING THE EVENING.

STORMS WILL BECOME COLD POOL DOMINANT AND BEGIN TO RACE AHEAD OF
THE FRONT AS IT APPROACHES OUR REGION. THE MAIN THREAT WITH
STORMS ALONG THE FRONTAL BOUNDARY WILL BE SEVERE WINDS DUE TO
THEIR LINEAR CONVECTIVE MODE. LARGE HAIL WILL BE A SECONDARY
THREAT DUE TO SIGNIFICANT BUOYANCY WITHIN THE HAIL GROWTH ZONES
OF THE ATMOSPHERE. MODELS HAVE COME INTO BETTER AGREEMENT WITH THE
TIMING OF THE APPROACHING SYSTEM. THE FRONT WILL BEGIN TO
APPROACH NORTHEAST ARKANSAS BY 7 PM...THE MS RIVER BETWEEN 11PM
AND 1 AM... AND OUT OF OUR COVERAGE AREA BY 5 AM. LINGERING
SHOWERS WILL BE POSSIBLE AS A SECONDARY REINFORCING FRONT TRAILS
THE LEADING ONE.

COOLER DRIER AIR WILL FILTER INTO THE MIDSOUTH BEHIND THE FRONT.
HIGHS FRIDAY WILL ONLY REACH THE MID TO UPPER 70S. LOWS FRIDAY
NIGHT/SATURDAY MORNING WILL DIVE INTO THE 40S AS NW FLOW INCREASES
BRINGING EVEN COOLER AIR INTO THE REGION. WE WILL STRUGGLE TO
REACH 70 DEGREES DURING THE DAY ON SATURDAY.

ANOTHER COLD FRONT WILL SWEEP THROUGH THE MS RIVER VALLEY EARLY
NEXT WEEK. MODELS STILL DISAGREE ON THE TIMING BUT BOTH THE GFS
AND EURO AGREE ENOUGH TO INCREASE POPS MONDAY EVENING.

JPM3

&&

.AVIATION...
00Z TAFS

ACTIVE NIGHT EXPECTED FOR THE TAF SITES AS A COLD FRONT/STORMS
PASS THROUGH. CURRENT SEVERE LINE IN WESTERN ARKANSAS SHOULD REACH
THE MISSISSIPPI RIVER BETWEEN 02/04Z-02/05Z TIME FRAME WITH
EMBEDDED STORMS CAPABLE OF WIND GUSTS OF AT LEAST 40 KTS. ACTIVITY
WILL WEAKEN SOME AFTER PASSING THROUGH MEMPHIS WITH STORMS
EXITING MKL AND TUP BY 02/09Z. CIGS/VIS BEFORE CONVECTION SHOULD BE
VFR...DECREASING TO MVFR AND IFR DURING ACTIVITY. LATER IN THE
PERIOD EXPECTING A LOW MVFR DECK TO SETTLE IN JUST BEHIND THE COLD
FRONT AS SOUTH WINDS SHIFT WESTERLY. CIGS SHOULD SLOWLY RAISE BACK
TO VFR LATE FRIDAY MORNING AS GUSTY NORTHWEST WINDS DEVELOP.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Oct 2, 10:25 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1025 PM CDT THU OCT 2 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-040530-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1025 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

TONIGHT...A SQUALL LINE WILL CONTINUE TO CROSS THE REGION FROM THE
WEST. THE LINE IS EXPECTED TO REMAIN STRONG TO SEVERE WITH DAMAGING
WINDS BEING THE MAIN THREAT AND LARGE HAIL BEING A SECONDARY
THREAT. THERE IS ALSO A CHANCE FOR ISOLATED TORNADOES. THERE IS A
SLIGHT RISK FOR SEVERE STORMS FOR ALL OF THE MIDSOUTH.

THE LINE WILL CONTINUE TO IMPACT EASTERN ARKANSAS AND THE MISSOURI
BOOTHEEL THROUGH MIDNIGHT CST. NORTHWEST MISSISSIPPI
AND EXTREME WEST TENNESSEE...INCLUDING THE MEMPHIS AREA...WILL BE
AFFECTED BETWEEN 10 PM CST TO 2 AM CST. EASTERN PARTS OF WESTERN
TENNESSEE AND NORTHERN MISSISSIPPI WILL BE AFFECTED THROUGH 5 AM CST. THE
LINE IS EXPECTED TO WEAKEN DURING THE OVERNIGHT HOURS AS IT
CONTINUES TO MOVE EAST THROUGH THE SLIGHT RISK AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED TONIGHT.

ZDM

In the hours before

Special weather statement, Oct 2, 9:26 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
926 PM CDT THU OCT 2 2014

MSZ002-003-TNZ089-030300-
BENTON MS-MARSHALL MS-FAYETTE TN-
926 PM CDT THU OCT 2 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 PM CDT FOR...

  NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER WALL DOXEY STATE PARK AT 927 PM CDT...
MOVING NORTHEAST AT 35 MPH.

PEOPLE IN BENTON...FAYETTE AND MARSHALL COUNTIES...INCLUDING
LOCATIONS NEAR HOLLY SPRINGS AND WALL DOXEY STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3496 8904 3464 8939 3470 8958 3508 8940
      3502 8920 3500 8920 3500 8914
TIME...MOT...LOC 0227Z 212DEG 31KT 3471 8947

JPM3
Local storm report, Oct 2, 9:55 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
955 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TSTM WND GST     CALDWELL                35.08N 90.82W
10/02/2014  E58.00 MPH       ST. FRANCIS        AR   TRAINED SPOTTER

            THUNDERSTORM WINDS GUSTING TO 58 MPH IN CALDWELL.

&&

MRM
Local storm report, Oct 2, 10:20 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     3 SE HORN LAKE          34.93N 90.00W
10/02/2014  M63.00 MPH       DESOTO             MS   TRAINED SPOTTER

            WIND GUST OF 63 MPH RECORDED.

0345 PM     TSTM WND DMG     3 SE HORN LAKE          34.93N 90.00W
10/02/2014                   DESOTO             MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN NESBIT AREA. CHURCH ROAD BLOCKED
            WITH NUMEROUS LARGE LIMBS. PEA SIZED HAIL ALSO FALLING.

0351 PM     HAIL             SOUTHAVEN               34.97N 90.00W
10/02/2014  M1.00 INCH       DESOTO             MS   TRAINED SPOTTER

            SPOTTER REPORTED HEAVY DOWNPOUR WITH QUARTER SIZED HAIL.

0357 PM     TSTM WND GST     SE DOWNTOWN MEMPHIS     35.13N 90.05W
10/02/2014  M61.00 MPH       SHELBY             TN   ASOS

            WIND GUST TO 61 MPH REPORTED AT MEMPHIS INTERNATIONAL
            AIRPORT.

0413 PM     HAIL             S BARTLETT              35.22N 89.84W
10/02/2014  E1.75 INCH       SHELBY             TN   TRAINED SPOTTER

            SPOTTER REPORTED LARGE HAIL APPROXIMATELY GOLF BALL SIZED
            AROUND THE AREA OF I-40 AND SUMMER AVENUE.

0415 PM     HAIL             2 S BARTLETT            35.19N 89.84W
10/02/2014  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

            PENNY SIZED HAIL I-40 AND WHITTEN ROAD.

0420 PM     TSTM WND DMG     5 N MEMPHIS             35.00N 90.14W
10/02/2014                   SHELBY             TN   PUBLIC

            POLICE DEPT ON THE SCENE WITH UTILITY LINES DOWN ACROSS
            CENTRAL AVENUE AT BELVEDERE BLVD. EAST AND WESTBOUND
            LANES BLOCKED.

0420 PM     HAIL             BARTLETT                35.22N 89.84W
10/02/2014  E1.00 INCH       SHELBY             TN   PUBLIC

            NEAR STAGE ROAD AND HWY 70.

0420 PM     TSTM WND DMG     5 N MEMPHIS             35.00N 90.14W
10/02/2014                   SHELBY             TN   PUBLIC

            MULTIPLE TREES DOWN ON MENDENHALL AND POPLAR.

0420 PM     HAIL             BARTLETT                35.22N 89.84W
10/02/2014  E1.00 INCH       SHELBY             TN   PUBLIC

            NEAR BARTLETT BLVD AND ELMORE ROAD.

0433 PM     TSTM WND DMG     MILLINGTON              35.33N 89.89W
10/02/2014                   SHELBY             TN   TRAINED SPOTTER

            LARGE LIMBS DOWN ON HOUSE AND ON POWER LINES IN THE EAST
            ACRES COMMUNITY OF MILLINGTON NORTH OF NAVAL BASE.

0434 PM     HAIL             MILLINGTON              35.33N 89.89W
10/02/2014  E1.00 INCH       SHELBY             TN   TRAINED SPOTTER

0443 PM     TSTM WND GST     EARLE                   35.27N 90.46W
10/02/2014  E0.00 MPH        CRITTENDEN         AR   LAW ENFORCEMENT

            WINDS OF 50 TO 60 MPH BUFFETING POLICE OFFICERS CAR IN
            EARLE.

0443 PM     HAIL             EARLE                   35.27N 90.46W
10/02/2014  E1.75 INCH       CRITTENDEN         AR   PUBLIC

            GOLF BALL SIZED HAIL.

0444 PM     HAIL             PARKIN                  35.26N 90.55W
10/02/2014  E0.88 INCH       CROSS              AR   TRAINED SPOTTER

            ESTIMATED NICKEL SIZE HAIL. SMALL TREE LIMBS DOWN.

0444 PM     HAIL             EARLE                   35.27N 90.46W
10/02/2014  E1.75 INCH       CRITTENDEN         AR   PUBLIC

            WINDS ESTIMATED TO BE NEAR 65 MPH.

0457 PM     HAIL             EARLE                   35.27N 90.46W
10/02/2014  E1.00 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            ONE INCH HAIL IN EARLE.

0946 PM     TSTM WND GST     CALDWELL                35.08N 90.82W
10/02/2014  E58.00 MPH       ST. FRANCIS        AR   TRAINED SPOTTER

            THUNDERSTORM WINDS GUSTING TO 58 MPH IN CALDWELL.

0950 PM     TSTM WND DMG     HARRISBURG              35.56N 90.72W
10/02/2014                   POINSETT           AR   BROADCAST MEDIA

            A FREDS DISCOUNT STORE AND A LAW FIRM HAD ROOF DAMAGE AND
            WINDOWS BLOWN OUT.

1009 PM     TORNADO          1 S LAKE CITY           35.80N 90.45W
10/02/2014                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            POSSIBLE TORNADO SPOTTED SOUTH OF LAKE CITY MOVING EAST
            NORTHEAST.

1018 PM     TSTM WND DMG     SE JONESBORO            35.82N 90.69W
10/02/2014                   CRAIGHEAD          AR   BROADCAST MEDIA

            POWER POLES AND TREES DOWN NEAR US HIGHWAY 63 AND NESTLE
            ROAD.

&&

MRM
Local storm report, Oct 2, 10:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1047 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TSTM WND GST     CALDWELL                35.08N 90.82W
10/02/2014  E58.00 MPH       ST. FRANCIS        AR   TRAINED SPOTTER

            THUNDERSTORM WINDS GUSTING TO 58 MPH IN CALDWELL.

0950 PM     TSTM WND DMG     HARRISBURG              35.56N 90.72W
10/02/2014                   POINSETT           AR   BROADCAST MEDIA

            A FREDS DISCOUNT STORE AND A LAW FIRM HAD ROOF DAMAGE AND
            WINDOWS BLOWN OUT.

1005 PM     TSTM WND DMG     TRUMANN                 35.67N 90.52W
10/02/2014                   POINSETT           AR   TRAINED SPOTTER

            SEVERAL TREES AND POWER LINES DOWN.

1009 PM     TORNADO          1 S LAKE CITY           35.80N 90.45W
10/02/2014                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            POSSIBLE TORNADO SPOTTED SOUTH OF LAKE CITY MOVING EAST
            NORTHEAST.

1018 PM     TSTM WND DMG     SE JONESBORO            35.82N 90.69W
10/02/2014                   CRAIGHEAD          AR   BROADCAST MEDIA

            POWER POLES AND TREES DOWN NEAR US HIGHWAY 63 AND NESTLE
            ROAD.

1039 PM     TSTM WND DMG     13 W SENATOBIA          34.62N 90.20W
10/02/2014                   TATE               MS   TRAINED SPOTTER

            TREES SNAPPED AND LARGE BRANCHES DOWN ON HIGHWAY 4 13
            MILES WEST OF SENATOBIA.

1040 PM     TORNADO          S STEELE                36.08N 89.85W
10/02/2014                   PEMISCOT           MO   EMERGENCY MNGR

            POSSIBLE TORNADO ON GROUND NEAR MILE MARKER 6 ON I-55
            JUST SOUTH OF STEELE.

&&

MRM
Local storm report, Oct 2, 10:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1059 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     TSTM WND DMG     GREENFIELD              35.68N 90.72W
10/02/2014                   POINSETT           AR   PUBLIC

            WIDESPREAD TREES UPROOTED AND ROOF DAMAGE. ESTIMATED WIND
            GUSTS UP TO 70 MPH.

&&

ZDM
Local storm report, Oct 2, 11:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TSTM WND GST     CALDWELL                35.08N 90.82W
10/02/2014  E58.00 MPH       ST. FRANCIS        AR   TRAINED SPOTTER

            THUNDERSTORM WINDS GUSTING TO 58 MPH IN CALDWELL.

0950 PM     TSTM WND DMG     HARRISBURG              35.56N 90.72W
10/02/2014                   POINSETT           AR   BROADCAST MEDIA

            A FREDS DISCOUNT STORE AND A LAW FIRM HAD ROOF DAMAGE AND
            WINDOWS BLOWN OUT.

0957 PM     TSTM WND DMG     GREENFIELD              35.68N 90.72W
10/02/2014                   POINSETT           AR   PUBLIC

            WIDESPREAD TREES UPROOTED AND ROOF DAMAGE. ESTIMATED WIND
            GUSTS UP TO 70 MPH.

1005 PM     TSTM WND DMG     TRUMANN                 35.67N 90.52W
10/02/2014                   POINSETT           AR   TRAINED SPOTTER

            SEVERAL TREES AND POWER LINES DOWN.

1009 PM     TORNADO          1 S LAKE CITY           35.80N 90.45W
10/02/2014                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            POSSIBLE TORNADO SPOTTED SOUTH OF LAKE CITY MOVING EAST
            NORTHEAST.

1015 PM     TSTM WND DMG     2 W LAKE CITY           35.82N 90.48W
10/02/2014                   CRAIGHEAD          AR   BROADCAST MEDIA

            SEMI TRUCK FULL OF CHICKEN PARTS BLOWN OVER ON HIGHWAY 18
            AND HIGHWAY 69.

1018 PM     TSTM WND DMG     SE JONESBORO            35.82N 90.69W
10/02/2014                   CRAIGHEAD          AR   BROADCAST MEDIA

            POWER POLES AND TREES DOWN NEAR US HIGHWAY 63 AND NESTLE
            ROAD.

1030 PM     TSTM WND DMG     STRAYHORN               34.63N 90.15W
10/02/2014                   TATE               MS   BROADCAST MEDIA

            POSSIBLE TORNADO DAMAGE TO STRAYHORN ELEMENTARY SCHOOL.

1039 PM     TSTM WND DMG     13 W SENATOBIA          34.62N 90.20W
10/02/2014                   TATE               MS   TRAINED SPOTTER

            TREES SNAPPED AND LARGE BRANCHES DOWN ON HIGHWAY 4 13
            MILES WEST OF SENATOBIA.

1040 PM     TORNADO          S STEELE                36.08N 89.85W
10/02/2014                   PEMISCOT           MO   EMERGENCY MNGR

            POSSIBLE TORNADO ON GROUND NEAR MILE MARKER 6 ON I-55
            JUST SOUTH OF STEELE.

1100 PM     TSTM WND DMG     8 W SENATOBIA           34.62N 90.11W
10/02/2014                   TATE               MS   PUBLIC

            SEVERAL TREES DOWN.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 9:05 PM CDTSevere Thunderstorm WarningMEGCoahoma, Tunica40 min
Oct 2, 9:26 PM CDTSpecial Weather StatementMEGMarshall34 min
Oct 2, 9:46 PM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Quitman, Tunica44 min
Oct 2, 10:13 PM CDTSevere Thunderstorm WarningMEGDeSoto47 min
Oct 2, 10:17 PM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more43 min
Oct 2, 10:48 PM CDTTornado WarningMEGDeSoto, Marshall, Tate42 min
Oct 2, 10:53 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Lafayette, Marshall, Panola, Quitman and 3 more52 min
Oct 2, 11:10 PM CDTTornado WarningMEGBenton, Lafayette, Marshall32 min
Oct 2, 11:13 PM CDTTornado WarningMEGBenton, DeSoto, Marshall23 min
Oct 3, 12:08 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more67 min
Oct 3, 12:12 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Monroe63 min
Oct 3, 12:38 AM CDTTornado WarningMEGItawamba, Lee, Prentiss, Tishomingo36 min
Oct 2, 10:16 PM CDTTornado WarningMEGLauderdale, Tipton44 min
Oct 2, 10:20 PM CDTTornado WarningMEGLauderdale, Tipton40 min
Oct 2, 10:28 PM CDTTornado WarningMEGDyer, Lauderdale35 min
Oct 2, 10:44 PM CDTTornado WarningMEGDyer, Lake, Obion46 min
Oct 2, 10:49 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Fayette, Haywood, Lauderdale, Obion and 2 more41 min
Oct 2, 10:52 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Lake, Obion, Weakley38 min
Oct 2, 10:56 PM CDTTornado WarningMEGCrockett, Dyer, Lauderdale31 min
Oct 2, 11:15 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Dyer, Fayette, Gibson and 5 more45 min
Oct 2, 11:21 PM CDTTornado WarningMEGObion, Weakley25 min
Oct 2, 11:35 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Henry, Obion, Weakley40 min
Oct 3, 12:02 AM CDTSpecial Weather StatementMEGBenton, Carroll, Chester, Decatur, Hardin, Henderson and 3 more43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.